Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Oct 7, 2017, 7:21 PM EDT for Marion County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2017, 7:21 PM EDT (23:21 UTC)
- Expired
- Oct 7, 2017, 8:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 151 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620 WWUS82 KJAX 072321 SPSJAX Special Weather Statement National Weather Service Jacksonville FL 721 PM EDT SAT OCT 7 2017 FLZ040-080000- Marion FL- 721 PM EDT SAT OCT 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARION COUNTY UNTIL 800 PM EDT... At 721 PM EDT, Doppler radar was tracking a strong thunderstorm over The Villages, moving north at 20 mph. Wind gusts of 45 to 55 mph can be expected along with possible minor damage. Doppler radar has indicated weak rotation within this storm. Tornadoes may develop with little or no advanced warning. Locations impacted include... Ocala, Lynne, Weirsdale, Santos, Ocklawaha, Moss Bluff, Silver Springs Shores, Lake Weir, Belleview and Burbank. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2927 8218 2932 8188 2896 8184 2896 8207 TIME...MOT...LOC 2321Z 168DEG 19KT 2897 8196 $$ HESS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Oct 7, 3:00 PM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Oct 7, 3:00 PM EDT, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 300 PM EDT Sat Oct 7 2017 .NEAR TERM...(REST OF TODAY INTO SUNDAY)... Mid to upper level high pressure system is just off the coast of the southeast U.S. and is expected to shift to the east-northeast through tonight. TC Nate expected to make landfall along the northern Gulf coast late today. Overall, a tropical like air-mass is in place given the high moisture and warm temps aloft. Locally, we expect sct to numerous showers and a few storms this aftn that will be moving northward fairly quickly at near 20-25 mph...given the south-southeast steering flow through 500 mb. Main impacts will be locally heavy rainfall and lightning. Some gusty winds will be possible but severe storm formation is unlikely. Tonight...isolated to scattered showers and storms that should slowly fade by after midnight. Showers and some storms will be ongoing west of our area in association with outer peripheral bands from Nate. Muggy conditions again given deep southerly flow and some cloudiness from Nate. Mean layer winds below 5000 ft will be stronger as Nate's broad low level system lifts northward into the srn U.S. Lows range in the mid and upper 70s which will challenge record high minimum temperatures. There's also decent potential for low stratus and light fog again. SUNDAY...Deep southerly flow will be in place between TC Nate and broad high pressure over the wrn ATLC. More than ample moisture will be in place with PWATs at or above 2.1 inches. Temps will be above normal despite plenty of cloud cover but lower than what they could occur given southerly flow of 10-15 mph and gusty. So after any low stratus is burned off in the morning...the warm and humid conditions should be favorable for numerous showers and scattered storms. Locally heavy rainfall will be the main threat along with frequent lightning. .SHORT TERM.../SUNDAY NIGHT THROUGH WEDNESDAY/... Remnants of Nate will travel Northeast toward the Ohio valley Sunday night, remaining well to the Northwest of forecast area as it passes. High pressure will build to the Northeast through Monday night. With the ridge to the Northeast, a moist South/Southeasterly flow will result on Monday, producing higher than normal precipitation chances. This ridge will weaken and sink South toward the region Tuesday into Wednesday. By Wednesday, the ridge is expected to extend across forecast area. As the ridge moves further South the flow will become more onshore Tuesday into Wednesday, with mainly diurnally driven convection expected. Temperatures this period are expected to be above normal. .LONG TERM.../WEDNESDAY NIGHT THROUGH SATURDAY/... An elongated West to East oriented ridge will remain just to the North of the region Wednesday night through Thursday. A stronger high is expected to build across the Ohio valley Friday into Saturday, with ridging extending South into the region. With the ridge just to the North the onshore flow pattern will continue into Thursday with largely diurnally driven convection expected. With the stronger ridge building late in the week, could see a period with elevated Northeast flow into the weekend, producing largely coastal showers and potential for elevated winds. Long range models are also depicting a trough/low moving West across South Florida toward next weekend, which would act to further tighten the pressure gradient over forecast area. Temperatures are expected to remain above normal this period, cooling closer to normal by Saturday. && .AVIATION...MVFR and some IFR for coastal TAFs this afternoon otherwise VCSH and TEMPO group for showers/tstms for inland TAFs. Some restrictions to MVFR and possibly IFR VSBY in convection. After evening convection dissipates, mostly VFR cigs and then lowering to IFR cigs by about 09z to 13-14z. MVFR To low end VFR cigs after 14z. More numerous showers and storms expected later on Sunday. && .MARINE...SCEC for seas will remain intact for the offshore waters for tonight. SCEC will likely be needed on Sunday due to stronger southerly flow near 15-20 kt. Seas may continue to be dominates by swells of about 9-10 seconds. An extended period of onshore flow will continue Mon with winds near 10-15 kt or less...with lighter winds by mid week. Rip Currents: Moderate risk of life threatening rip currents today...and possible increased risk for Sunday as southeast flow increases. && .HYDROLOGY...Minor to moderate flooding anticipated in the St. Johns River Basin into the evening hours. Water levels about 1.5 to near 2 ft above astronomical predictions. Trends continue to show a downward trend in water levels. Sante Fe River basin remains in minor flood. && .PRELIMINARY POINT TEMPS/POPS... AMG 76 86 75 88 / 30 80 30 60 SSI 77 85 77 86 / 20 50 20 30 JAX 77 88 75 88 / 20 60 30 40 SGJ 77 88 75 86 / 20 40 20 20 GNV 76 88 73 89 / 40 70 30 50 OCF 76 89 73 90 / 50 80 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Shashy/Struble/Corless
Hazardous weather outlook, Oct 7, 10:20 AM EDT, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service Jacksonville FL 1020 AM EDT Sat Oct 7 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-081200- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 1020 AM EDT Sat Oct 7 2017 ...TIDAL FLOODING CONTINUES WITHIN ST. JOHNS RIVER BASIN... ...MODERATE RISK OF RIP CURRENTS... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... A moderate risk of rip currents is in effect for the local coast. Tidal flooding will continue within the St. Johns River basin around high tide. A coastal flood warning remains in effect. Locally heavy rainfall and isolated thunderstorms are possible this afternoon and this evening, with the highest rain chances across the Suwanee River Valley and inland Southeast Georgia. .DAYS TWO THROUGH SEVEN...Sunday through Friday... An elevated rip current risk is expected early next week. Tidal flooding will continue into next week. Thunderstorm chances increase this week. Locally heavy rainfall is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Oct 7, 7:10 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
710 PM EDT SAT OCT 7 2017
FLZ021-022-035-080000-
Columbia FL-Suwannee FL-Gilchrist FL-
710 PM EDT SAT OCT 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GILCHRIST...
SOUTHEASTERN SUWANNEE AND SOUTHWESTERN COLUMBIA COUNTIES UNTIL 800 PM
EDT...
At 710 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Fort White, or 9 miles northeast of Bell, moving north
at 25 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.
Locations impacted include...
Lake City, Ichetucknee Spring, Columbia, Fort White and Hildreth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3014 8294 3018 8263 2986 8261 2985 8261
2986 8262 2985 8262 2985 8263 2983 8264
2983 8266 2974 8266 2972 8281
TIME...MOT...LOC 2310Z 170DEG 21KT 2981 8272
HESSSpecial weather statement, Oct 7, 7:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Jacksonville FL 721 PM EDT SAT OCT 7 2017 FLZ040-080000- Marion FL- 721 PM EDT SAT OCT 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARION COUNTY UNTIL 800 PM EDT... At 721 PM EDT, Doppler radar was tracking a strong thunderstorm over The Villages, moving north at 20 mph. Wind gusts of 45 to 55 mph can be expected along with possible minor damage. Doppler radar has indicated weak rotation within this storm. Tornadoes may develop with little or no advanced warning. Locations impacted include... Ocala, Lynne, Weirsdale, Santos, Ocklawaha, Moss Bluff, Silver Springs Shores, Lake Weir, Belleview and Burbank. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2927 8218 2932 8188 2896 8184 2896 8207 TIME...MOT...LOC 2321Z 168DEG 19KT 2897 8196 HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:10 PM EDT | Special Weather Statement | JAX | Gilchrist | 50 min |
| Oct 7, 7:35 PM EDT | Special Weather Statement | JAX | Alachua | 40 min |
| Oct 7, 7:59 PM EDT | Special Weather Statement | JAX | Gilchrist | 46 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.